Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 30, 2000

Meal Planning, Food and Diet

Question from London, UK:

My boyfriend is type 1 (for 30 years) and injects early morning, midday and at around 6 P.M. He eats within a half hour of the 6 P.M. jab and will have a small snack before midnight. He insists he cannot eat out later in the evening as it doesn't fit with this routine. Is there any way to alter this routine? Can he snack around 6 and eat more later?

Answer:

It sounds like your boyfriend might be using a long acting insulin for his 6 P.M. shot and possibly in the morning too. He certainly could have more flexibility by using a rapid acting insulin such as Humalog or by converting to pump therapy. All of this should be discussed with his diabetes team and a plan put in place that will allow him to lead the kind of life he chooses.

LW